Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What causes rash like acne on jawline and cheeks?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7387 Questions
Question
Hey doctor I'm 28 yrs old female, I have started getting acne one year back after my miscarriage, and it is rash like acne.. Appears on the jawline, cheeks and forehead. This appears like a severe acne , small and white cystic. Most of them dry up with topical gels but leave behind marks. And this has kept recurring every other month . No amount of chemical peels I may do May help me much since it recurs every other month. since I have had no acne before i need to know what can help prevent this.
Posted Thu, 7 Aug 2014 in General Health
 
 
Answered by Dr. Kakkar S. 20 minutes later
Brief Answer:
Rule out PCOD

Detailed Answer:
Hello and Welcome to Healthcaremagic.

I am Dr. Kakkar and I have understood your concern. I have also looked at the Image. You seem to have Adult onset Inflammatory acne

I would like to gather some more information from you in order to be able to help you better.

--Do you have any abnormality in your menstural cycles?Are they regular or irregular?
--Do you have Coarse Facial Hair too?
--Do your acne flare up at about the same time as your menses happen?

I would suggest a few blood tests for underlying hormonal abnormality e.g Serum testosterone, Serum DHEAS, Serum LH, Serum FSH etc, Pelvic Ultrasound.

Polycystic Ovarian disease is always a possibility that has to be ruled out in females with Acne. PCOD in females classically presents with signs of hyperandrogenism e.g Acne , Hirsutism, Hair fall, Irregular menstural cycles along with Cyst on Ultrasound.

Specific Treatment for PCOD is with oral monthly hormonal pills/OCPs(Oral contraceptive pills) e.g Ethinyl estradiol and cyproterone acetate pills are available as a pack of 21 tablets. It should be begun on the first day of the menstural cycle and taken consecutively for 21 days and then stopped, when periods will follow. As soon as the periods happen it is then again started on the first day of the menstural cycle and so on for 6-12 months.

You should continue with the antiacne treatment that you have been using: i.e Clindac A gel , Benzac- AC gel. You can add a topical retinoid e.g Adapalene gel (Adaferin gel) for night time use. Retinoids are antiinflammatory, comedolytic and therefore also prevent new acne.

Besides these, for inflammatory acne I would suggest oral Antibiotics: either Azithromycin/ Doxycycline OR Minocycline. The antibiotics can be continued for 4-12 weeks depending on the response.

Use a mild cleanser like cetaphil twice daily. Harsh cleansing causes the skin to become excessively dry which in turn causes rebound oiliness.
Avoid all the regular use creams, moisturisers, sunscreens that you may be using for the time being till you are on anti-acne treatment.
Avoid taking facials.
Avoid picking your acne.
Since Acne and seborrheic dermatitis/dandruff are usually associated it is advisable to use an Anti-dandruff shampoo since acne is worsened by dandruff.

I would advice you to see a dermatologist and get a prescription out for your problem after having a discussion with him keeping all these points in mind.

I am here to help you with any clarifications you desire.

take care
regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor